PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What are short-term medication side effects of an organ transplant?

ANSWER

After an organ transplant, you may have short-term medication side effects such as:

These side effects may get better as your initial high dose of medication is tapered down.

  • Hair growth or hair loss
  • Acne
  • Mood swings
  • Round face
  • Enlarged gums
  • Weight gain

SOURCES:

United Network for Organ Sharing: "What Every Patient Needs to Know."

Womenshealth.gov: "Organ Donation and Transplantation Fact Sheet."

Healthy Transplant web site: "After the Transplant;" "Health After Transplantation;" and "Quality of Life."

Reviewed by Minesh Khatri on June 30, 2019

SOURCES:

United Network for Organ Sharing: "What Every Patient Needs to Know."

Womenshealth.gov: "Organ Donation and Transplantation Fact Sheet."

Healthy Transplant web site: "After the Transplant;" "Health After Transplantation;" and "Quality of Life."

Reviewed by Minesh Khatri on June 30, 2019

NEXT QUESTION:

Which conditions are side effects of an organ transplant?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: